Alert archive / Nebraska / Freeze Warnings in 2018
Freeze Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at Sep 25, 2018, 1:21 PM MDT for Sheridan County, Nebraska. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 1:21 PM MDT (19:21 UTC)
- In effect from
- Sep 26, 2018, 12:00 AM MDT
- Expired
- Sep 26, 2018, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS73 KLBF 251921 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 221 PM CDT Tue Sep 25 2018 ...Cold Temperatures Tonight for the Western Sandhills and Platte River Valley... .As an area of high pressure moves over Nebraska, skies will clear out and winds lighten. Temperatures will fall well into the 30s across parts of western Nebraska late tonight into Wednesday morning. Some locations near the Pine Ridge may drop into the 20s. A Freeze Warning is now in effect for Sheridan County, while the Frost Advisory has been expanded to include the western Sandhills and Platte River Valley. NEZ004-261000- /O.UPG.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ /O.NEW.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 121 PM MDT Tue Sep 25 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM MDT Wednesday. The Frost Advisory is no longer in effect. * Temperatures...Near 30. * Timing...Temperatures will fall into the mid 30s by midnight, reaching the low 30s late tonight and early Wednesday morning. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation if precautions are not taken. && $$ NEZ023-035-056-057-059-094-261000- /O.EXA.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 221 PM CDT Tue Sep 25 2018 /121 PM MDT Tue Sep 25 2018/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Wednesday. * Temperatures...Lower to mid 30s. * Timing...Temperatures will fall into the mid 30s by midnight, reaching the low 30s late tonight and early Wednesday morning. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NEZ022-261000- /O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ Garden- Including the cities of Oshkosh and Lewellen 121 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... * Temperatures...Lower to mid 30s. * Timing...Temperatures will fall into the mid 30s by midnight, reaching the low 30s late tonight and early Wednesday morning. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
762 WWUS73 KLBF 260327 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1027 PM CDT Tue Sep 25 2018 ...Cold Temperatures Tonight for the Western Sandhills and Platte River Valley... .As an area of high pressure moves over Nebraska, skies will clear out and winds lighten. Temperatures will fall well into the 30s across parts of western Nebraska late tonight into Wednesday morning. Some locations near the Pine Ridge may drop into the 20s. A Freeze Warning is now in effect for Sheridan County, while the Frost Advisory has been expanded to include the western Sandhills and Platte River Valley. NEZ004-261400- /O.CON.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 927 PM MDT Tue Sep 25 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY... * Low temperatures...will range from the upper 20s to near 30 degrees. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation if precautions are not taken. && $$ NEZ022-023-035-056-057-059-094-261400- /O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 1027 PM CDT Tue Sep 25 2018 /927 PM MDT Tue Sep 25 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ WEDNESDAY... * Low temperatures...in the lower to mid 30s. * Impacts...Frost conditions may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Taylor
739 WWUS73 KLBF 260848 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 348 AM CDT Wed Sep 26 2018 ...Cold Temperatures early this morning for the Western Sandhills and Platte River Valley... .As an area of high pressure remains over Nebraska, skies will remain mostly clear with light winds. Temperatures will fall into the lower to mid 30s across parts of western Nebraska this morning. Some locations in Sheridan County will drop to around 30. A Freeze Warning remains in effect for Sheridan County, while the Frost Advisory continues for the western Sandhills and Platte River Valley. NEZ004-261400- /O.CON.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 248 AM MDT Wed Sep 26 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * Low temperatures...will range from the upper 20s to near 30 degrees. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation if precautions are not taken. && $$ NEZ022-023-035-056-057-059-094-261400- /O.CON.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/ Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 348 AM CDT Wed Sep 26 2018 /248 AM MDT Wed Sep 26 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * Low temperatures...in the lower to mid 30s. * Impacts...Frost conditions may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Roberg
681 WWUS73 KLBF 261421 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 921 AM CDT Wed Sep 26 2018 ...Temperatures have risen into the mid 30s to lower 40s... .Temperatures across western and north central Nebraska have risen into the mid 30s to upper 40s. With temperatures above freezing, the freeze warning and frost advisory will be allowed to expire. NEZ004-261530- /O.EXP.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 821 AM MDT Wed Sep 26 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen into the middle 30s to lower 40s across Sheridan county, so the threat for freezing temperatures has ended. $$ NEZ022-023-035-056-057-059-094-261530- /O.EXP.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/ Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 921 AM CDT Wed Sep 26 2018 /821 AM MDT Wed Sep 26 2018/ ...FROST ADVISORY HAS EXPIRED... Temperatures have risen into the upper 30s and lower 40s across the southeastern panhandle, western sandhills and portions of southwestern Nebraska. The threat for frost has ended. $$ CLB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Sep 25, 11:25 AM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 25, 11:25 AM MDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1225 PM CDT Tue Sep 25 2018 .SHORT TERM...(Today and tonight) Issued at 356 AM CDT Tue Sep 25 2018 Scattered to numerous showers with even a few thunderstorms continued early this morning across north central Nebraska. A 300mb jet max near 100kts extended across the panhandle and north central Nebraska, which will lift into Minnesota today. Showers remain likely until mid morning east of Valentine through O'Neill, with a chance extending west to Gordon through North Platte. A cold front has already pushed through the panhandle and north central Nebraska, and will push through the remainder of western Nebraska by daybreak. Cooler 850 mb temps this afternoon from 6C northeast to 11C southwest support highs from near 60 northern Nebraska to near 65 far southwest. Deep mixing today to mix down gusty northwest wind up to 30 mph today. The latest HRRR and RAP models support isolated rain showers developing this afternoon from sw South Dakota into Sheridan and Cherry Counties by 21z. Any showers should end by 00z. Winds will also diminish with sunset. With skies becoming clear and surface high pressure settling over western Nebraska, lows tonight will fall into the lower 30s over Sheridan and Garden Counties. With temperatures this cold, a Frost Advisory has been issued from 06z until 14z Wednesday. Areas of frost may also extend into adjacent western Sandhills and the Platte River Valley with mid 30s expected. .LONG TERM...(Wednesday through Monday) Issued at 356 AM CDT Tue Sep 25 2018 Temperatures will warm to near seasonal highs in the lower 70s Wednesday with sunny skies. Gusty southwest winds will develop however by afternoon up to 25 mph. Another cold front will drop south through the Dakotas into northeast Wyoming on Thursday. Ahead of the front, highs to reach the mid 70s southwest, with low to mid 60s northern Nebraska, in close proximity to the front. As the front drop south through the area Thursday night, showers chances across north central Nebraska, with skies becoming cloudy. The airmass behind this front will potentially be the coldest yet this early fall season. 850mb temps may range as cold as 0C to 5C, yielding highs only in the upper 40s and lower 50s. Up to a 50 percent chance for showers north central to a slight chance near I80. Depending on the amount of clearing Friday night, frost or even freeze conditions are possible area wide. Currently lows in the mid to upper 30s are forecast. Cool highs in the mid 50s to mid 60s linger into Saturday, followed by a warmup into the 60s to mid 70s Sunday and Monday. Off and on shower chances Saturday through Monday as well. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1225 PM CDT Tue Sep 25 2018 Wind is the primary aviation weather concern during the forecast period. Northwest winds are gusting around 25 kts in the wake of the strong cold front. Scattered showers and lower cigs (generally 035kft and higher) are also affecting parts of north central Nebraska this afternoon. This evening and tonight, the sky clears out while the wind lightens and slowly transitions to southerly. && .LBF WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 8 AM MDT Wednesday for NEZ004-022. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Sep 25, 2:47 AM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 AM CDT Tue Sep 25 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-260900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 AM CDT Tue Sep 25 2018 /247 AM MDT Tue Sep 25 2018/ Frost Advisory Across Northwest Nebraska This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Ongoing showers and thunderstorms will continue through the morning. Frost is possible late tonight into Wednesday morning across parts of northwest Nebraska. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Wednesday morning lows will fall into the 30s with the coldest temperatures across Sheridan and Garden counties. Frost Advisory continues through 8AM MDT. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:55 AM MDT | Frost Advisory | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 2 more | 29 hr |
Nearby
Freeze Warnings in Nebraska, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.